Hail, Logan
- When
- June 10, 12:35 PM MST
- Where
- Logan County, 1 mi S of Crook
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -102.800
3 hail, 2 high wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 3:00 AM MST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MDT THU JUN 10 2004
.SHORT TERM...UPPER LEVEL TROUGH OVER UTAH MOVING EAST ROUGHLY IN
LINE WITH MODELS. A WARM/DRY SECTOR NOW OVER WESTERN COLORADO IS
FOLLOWED BY COOLING WITH SOME HIGH LEVEL MOISTURE NOW OVER NRN UTAH
AND NV. PREFER ETA DETAILS WITH THE VORT MAX A BIT FURTHER NORTH.
MAIN QUESTION IS TIMING OF THE SCOURING OUT OF MOISTURE ON THE
PLAINS...AS THERE WILL BE A SUBSTANTIAL SEVERE WEATHER THREAT WHERE
THE MOISTURE REMAINS. MODELS ARE SIMILAR HERE...SHOWING WINDS GOING
SOUTHWEST EARLY ALONG THE FRONT RANGE AS LEE TROUGH STRENGTHENS
OVER THE PLAINS...WHILE MAINTAINING SOUTH WINDS ON THE EASTERN
BORDER AND ERODING THE MOISTURE THIS AFTERNOON. THERE IS A TENDENCY
FOR THE MODELS TO UNDERESTIMATE THE MIXING OUT IN A WINDY SITUATION
LIKE TODAY...BUT WITH SOME UNCERTAINTY ON THE TIMING I WILL LEAVE
THE 10 PERCENT POPS IN THE NORTHEAST CORNER THIS AFTERNOON. EVEN IF
THERE ARE STORMS...THE ENVIRONMENT WILL BE DRYING SO THE SEVERE
THREAT IN OUR AREA WILL BE LIMITED AND MAINLY FOR A COMBINATION OF
THUNDERSTORM/GRADIENT WINDS. THERE HAS BEEN SOME MOISTURE BEHIND THE
TROUGH WITH SOME STORMS...MODEL SOUNDINGS SHOW SOME OF THIS OVER NRN
CO THIS EVENING BUT IT IS QUITE HIGH AND APPEARS MARGINAL FOR
THUNDERSTORMS...PERHAPS SOME VIRGA TO ENHANCE WIND GUSTS THOUGH.
IT APPEARS THAT THE WINDS AND DRYING TODAY WILL MERIT A RED FLAG
WARNING FOR THE MOUNTAIN PARKS...WHILE FUEL MOISTURE APPEARS TO BE
HIGH ENOUGH TO LESSEN THE RISK ALONG THE FRONT RANGE.
.LONG TERM DISCUSSION...MODELS ARE INDICATING AN UPPER TROUGH AXIS
PUSH ACROSS THE FORECAST AREA EARLY FRIDAY MORNING. THE JET LEVEL
FLOW IS WEST-SOUTHWESTERLY ON FRIDAY FROM 50 TO 60 KNOTS OVER THE
FORECAST AREA. THIS IS PROGGED TO CONTINUE INTO SATURDAY MORNING.
BY AFTERNOON...THE FLOW BECOMES MORE WESTERLY AND DECREASES IN
SPEED. SUBSIDENCE IS PROGGED FOR SYNOPTIC SCALE ENERGY FRIDAY AND
MUCH OF FRIDAY NIGHT. SOME WEAK ASCENT IS THEN PROGGED FOR THE REST
OF SATURDAY. AT THE SURFACE...THE LOW LEVEL PRESSURE AND WIND
FIELDS SHOW DOWNSLOPING FRIDAY AND FRIDAY EVENING. BY EARLY
SATURDAY THE GRADIENT IS WEAK WITH DIURNAL NORMAL DIURNAL PATTERNS
EXPECTED. CROSS SECTIONS SHOW IT TO BE PRETTY DRY THROUGH SATURDAY
...JUST A BIT OF MID LEVEL MOISTURE FRIDAY NIGHT...AND SOME UPPER
LEVEL MOISTURE SATURDAY AFTERNOON. FORECAST SOUNDINGS AND GRIDS
SHOW NO CAPE THROUGH MID DAY SATURDAY OVER THE FORECAST AREA. THERE
IS A LITTLE PROGGED OVER THE HIGH COUNTRY AND FOOTHILLS BY SATURDAY
AFTERNOON. THERE IS FAIR POTENTIAL INSTABILITY INDICATED ON THE
CROSS SECTIONS THROUGH THE PERIOD. THERE IS A PRETTY DECENT MID
LEVEL CAP PROGGED FRIDAY AND FRIDAY NIGHT...WHICH IS MOSTLY GONE BY
SATURDAY AFTERNOON. WILL KEEP POPS OUT UNTIL LATE DAY SATURDAY AND
THEN LET THE HIGH COUNTRY ISOLATED POPS GOING. FOR TEMPERATURES
...THICKNESS GRIDS AND MOS GUIDANCE PRODUCTS SHOW READING TO BE A
BIT BELOW THE NORMAL SECONAL READINGS. FRIDAY LOOKS 0-1 C COOLER
THEN THURSDAY. SATURDAYS READINGS LOOK SIMILAR. NO CHANGES FOR
THE EXTENDED PERIOD.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING NOON TO 8 PM
MOUNTAIN PARKS...FIRE ZONES 211..213..AND 214.
&&
GIMMESTAD/KOOPMEINERSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT THU JUN 10 2004 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE IS BEING FLUSHED OUT IN AND NEAR THE FRONT RANGE AS INCREASING WEST-SOUTHWEST FLOW IS GRADUALLY SPREADING ACROSS LOWER ELEVATIONS. SOME MOISTURE CONTINUES TO BE PRESENT NORTH OF DENVER BUT THIS IS EXPECTED TO DECREASE IN THE NEXT COUPLE OF HOURS AS WELL. SO LOWERING DEWPOINTS WILL OCCUR THROUGH THE EARLY AFTERNOON WITH THE MAIN DEEPER MOISTURE REMAINING ONLY IN THE EXTREME NORTHEAST CORNER OF THE STATE. THE MAIN THREAT OF THUNDERSTORMS THEN FOR THIS AFTERNOON WILL BE OVER SEDGWICK AND PHILLIPS COUNTIES AND POSSIBLY AS FAR WEST AS LOGAN COUNTY. IT IS POSSIBLE MOST OF THE ACTIVITY WILL BE FARTHER EAST INTO NEBRASKA...BUT SHOULD STORMS DEVELOP EARLY THIS AFTERNOON THEY COULD BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL POSSIBLE AS WELL AS THE THREAT OF AN ISOLATED TORNADO. THE MAIN THREAT OF SEVERE WEATHER IS EXPECTED TO BE EARLY TO MID AFTERNOON. CLEARING IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/COOPER
PRELIMINARY LOCAL STORM REPORT ... CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
950 AM MDT THU JUN 10 2004
CORRECTED 0436 PM TORNADO REPORT
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL PEETZ 40.96N 103.11W
06/09/2004 0.75 INCH LOGAN CO TRAINED SPOTTER
VERY HEAVY RAINFALL AND CONTINUOUS LIGHTNING.
0725 PM TORNADO STERLING 40.65N 103.21W
06/09/2004 LOGAN CO LAW ENFORCEMENT
1 HOUSE DESTROYED. TREES KNOCKED DOWN IN STREETS. CAR
DEALERSHIP HAD ROOF BLOWN OFF. POWER LINES DOWN.
0719 PM TSTM WND DMG STERLING 40.65N 103.21W
06/09/2004 LOGAN CO TRAINED SPOTTER
POSSIBLE TORNADO. 3 FOOT WIDE COTTONWOOD TREES RIPPED IN
HALF. POWER LINES DOWN
0618 PM HAIL FORT MORGAN 40.27N 103.79W
06/09/2004 0.88 INCH MORGAN CO TRAINED SPOTTER
0615 PM TSTM WND DMG 4 S COPE 39.61N 102.85W
06/09/2004 WASHINGTON CO AMATEUR RADIO
NORTH END OF MOBILE HOME RIPPED OFF. NO INJURIES.
0609 PM HAIL COPE 39.67N 102.85W
06/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0557 PM TSTM WND GST 7 NW LAST CHANCE 39.80N 103.67W
06/09/2004 65 MPH WASHINGTON CO TRAINED SPOTTER
ROTATING CLOUDS
0548 PM TSTM WND GST 8 SE MATHESON 39.09N 103.87W
06/09/2004 77 MPH ELBERT CO TRAINED SPOTTER
SUSTAINED WINDS 50-58 MPH
0527 PM TSTM WND GST LIMON 39.27N 103.69W
06/09/2004 60 MPH LINCOLN CO AWOS
0521 PM HAIL 4 W HOYT 40.02N 104.15W
06/09/2004 0.75 INCH MORGAN CO TRAINED SPOTTER
1.00 INCH RAINFALL IN 15 MINUTES
0521 PM TORNADO 10 SW WOODROW 39.88N 103.71W
06/09/2004 ADAMS CO TRAINED SPOTTER
TORNADO ON THE GROUND 5 MINUTES.
0444 PM HAIL 14 SE ROGGEN 40.03N 104.18W
06/09/2004 1.00 INCH WELD CO TRAINED SPOTTER
0436 PM TORNADO 10 NE STRASBURG 39.84N 104.17W
06/09/2004 ADAMS CO PUBLIC
REPORT RELAYED BY GOODLAND WFO
0435 PM TORNADO 10 N BYERS 39.85N 104.22W
06/09/2004 ADAMS CO AMATEUR RADIO
VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES.
0420 PM HAIL 11 SE ROGGEN 40.06N 104.22W
06/09/2004 0.88 INCH WELD CO TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL
0415 PM HAIL 4 S MANILA VILLAGE 39.70N 104.53W
06/09/2004 0.75 INCH ADAMS CO TRAINED SPOTTER
0415 PM TORNADO 5 N BENNETT 39.83N 104.42W
06/09/2004 ADAMS CO NWS EMPLOYEE
NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY
0350 PM HAIL DENVER 39.73N 104.96W
06/09/2004 0.75 INCH DENVER CO AMATEUR RADIO
800 SOUTH PEARL STR.
0348 PM HAIL LAKEWOOD 39.70N 105.11W
06/09/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
KIPLING AND MISSISSIPPI. HAIL SLIGHTLY LARGER THAN DIME
SIZE.
0348 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.75 INCH DENVER CO TRAINED SPOTTER
0346 PM HAIL DENVER 39.73N 104.96W
06/09/2004 0.75 INCH DENVER CO AMATEUR RADIO
EVANS AND BROADWAY
0328 PM HAIL THORNTON 39.89N 104.96W
06/09/2004 1.00 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL LITTLETON 39.59N 105.01W
06/09/2004 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0322 PM HAIL 6 SW LITTLETON 39.53N 105.09W
06/09/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
0319 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.00 INCH DENVER CO AMATEUR RADIO
SW DENVER
0315 PM HAIL LAKEWOOD 39.70N 105.11W
06/09/2004 1.00 INCH JEFFERSON CO AMATEUR RADIO
HAMDEN AND WADSWORTH
0315 PM HAIL 6 SW DENVER 39.67N 105.04W
06/09/2004 1.50 INCH DENVER CO TRAINED SPOTTER
0313 PM HAIL 2 NW CHATFIELD RESERVOI 39.58N 105.09W
06/09/2004 1.50 INCH JEFFERSON CO TRAINED SPOTTER
0311 PM HAIL 5 SW MANILA VILLAGE 39.71N 104.59W
06/09/2004 1.00 INCH ADAMS CO TRAINED SPOTTER
0310 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.00 INCH DENVER CO PUBLIC
DOWNTOWN DENVER
0309 PM HAIL AURORA 39.70N 104.81W
06/09/2004 1.00 INCH ARAPAHOE CO AMATEUR RADIO
EASTERN AURORA
0305 PM HAIL AURORA 39.70N 104.81W
06/09/2004 1.50 INCH ARAPAHOE CO TRAINED SPOTTER
SE AURORA
0305 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.75 INCH DENVER CO TRAINED SPOTTER
6TH AND FEDERAL
0304 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.00 INCH DENVER CO PUBLIC
COORS FIELD
0304 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.50 INCH DENVER CO PUBLIC
DOWNTOWN DENVER
0302 PM HAIL AURORA 39.70N 104.81W
06/09/2004 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
SE AURORA
0301 PM HAIL 3 WNW ARAPAHOE PARK 39.65N 104.74W
06/09/2004 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0300 PM HAIL 2 NW ARAPAHOE PARK 39.66N 104.71W
06/09/2004 2.00 INCH ARAPAHOE CO TRAINED SPOTTER
LARGEST HAIL STONE 2.25 INCHES
0300 PM HAIL DENVER 39.73N 104.96W
06/09/2004 1.00 INCH DENVER CO TRAINED SPOTTER
6TH AND FEDERAL
0258 PM HAIL 3 S AURORA 39.65N 104.82W
06/09/2004 1.00 INCH ARAPAHOE CO TRAINED SPOTTER
SOME HAIL COULD BE LARGER
0255 PM HAIL AURORA 39.70N 104.81W
06/09/2004 0.75 INCH ARAPAHOE CO NWS EMPLOYEE
0247 PM HAIL LAKEWOOD 39.70N 105.11W
06/09/2004 1.00 INCH JEFFERSON CO TRAINED SPOTTER
HAMDEN AND WADSWORTH
0242 PM HAIL 3 S LAKEWOOD 39.65N 105.11W
06/09/2004 1.75 INCH JEFFERSON CO TRAINED SPOTTER
0238 PM HAIL KEN CARYL 39.58N 105.11W
06/09/2004 1.00 INCH JEFFERSON CO AMATEUR RADIO
HAIL LASTED FOR 20 MINUTES
0217 PM HAIL 5 NE CONIFER 39.57N 105.23W
06/09/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
0200 PM HAIL 2 ESE MORRISON 39.64N 105.15W
06/09/2004 1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
FB/JKThe Cheyenne radar (KCYS), 172 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
3 hail, 2 high wind, 1 tornado. Local standard time, as filed.
A tornado touched down but did no damage.
Strong winds from a suspected dry microburst toppled mobile home trailer and destroyed it. The roof of another building behind the mobile home was picked up and carried about 100 feet. Although the trailer was destroyed, a woman and her dog, inside the home at the time, were uninjured. In addition to the mobile home, four utility poles were also knocked down. Scattered outaged left approximately 2,000 residents in Longmont without electricity.
Strong downslope winds developed in and near the foothills of Boulder County. The National Wind Technology Center recorded a peak wind gust to 82 mph (73 kts) while the NCAR Mesa Laboratory, southwest of Boulder, registered a peak gust to 73 mph (64 kts).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402370, 5402371, 5402372, 5402373, 5402276, 5402374.